Signs you’re on the wrong contraceptive pill – Patient

The contraceptive pill often gets a bad rap for its host of potential side effects, which can range from the mildly inconvenient to the downright debilitating. However, it’s worth noting that there are around 30 different types of contraceptive pill currently available in the UK, and not all pills are created equal.

Different types of contraceptive pill contain different quantities and combinations of the hormones oestrogen and progestogen, which in turn affect different women differently. So, if you’re struggling with side effects, it’s worth considering whether the contraceptive pill you’re being prescribed is really the right pill for you.

“I see so many women who say: ‘Oh I don’t get on with the pill’, after only trying one – and then they just come off it and think their experience applies to all pills,” says Dr Caroline Cooper, a spokesperson for the Faculty of Sexual and Reproductive Healthcare (FSRH).

“The first thing I would say to women is that, if they have any sort of side effects when they start taking a pill, they should carry on for at least three months because it’s really common when you first start it,” she adds. “Often women will get things like nausea, and they might get headaches or leg cramps, and that’s usually just your body getting used to the hormones.”

If however, you’re still getting side effects after three months – and certainly after six – it’s definitely worth looking at a different type, or even altering the way you take it.

Continue reading at Patient…

Leave a Reply